MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565060
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Abdominal Pain (1685); Death (1802); Peritonitis (2252); Bowel Perforation (2668)
Date of Event 11/27/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(6).(b)(4).According to the complainant, the suspect device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of the two devices used during the same procedure.Refer to manufacturer report # 3005099803-2019-00353 and 3005099803-2019-00380 for the associated device.It was reported to boston scientific corporation on january 10, 2019 that two wallflex colonic stents were implanted to treat a 6cm stenosis in the sigmoid and descending colon during a stent placement procedure performed on (b)(6) 2018.According to the complainant, the first 12cm wallflex colonic stent (the subject of this report) was advanced through the endoscope and was deployed; however, the stent "jumped" and was placed not on the stenosis.A second 9cm wallflex colonic stent (the subject of mfr.Report # 3005099803-2019-00380) was implanted in a stent-in-stent placement.Reportedly, on (b)(6) 2018, post stent placement procedure, the patient experienced an abdominal pain.A computed tomography (ct) scan was performed and confirmed intestinal perforation.Reportedly, the perforation site was on the descending colon where the distal end of the 9cm wallflex colonic stent was in placed; however, the relationship between the stent and perforation was unknown.Antibiotic were administered to the patient.On (b)(6) 2018, the patient had expired.Per the physician, peritonitis was the cause of patient's death.Note: on (b)(6) 2019, boston scientific corporation received an additional information that the 9cm stent was a wallflex colonic stent.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8302803
Report Number3005099803-2019-00353
Device Sequence Number16409871
Product Code MQR
UDI-Device Identifier08714729456537
UDI-Public08714729456537
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2020
Device Model NumberM00565060
Device Catalogue Number6506
Device Lot Number0022635673
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;